Jump to content
CrazyBoards.org

iLove

Ideas on what to ask my doctor for depressive episode?

Recommended Posts

I posted on the depression board to see if anyone thought what’s going on with me is depression and got a resounding yes. Now, I’m looking for meds I can suggest to my doctor. 

I’m bpI, ADD, and bpd. I’m currently taking lithium, adderall, trazadone, Effexor, Wellbutrin, and latuda, which she switched to abilify today. Unfortunately, I can’t take abilify because it affects my focus really bad. That’s why I asked to be taken off it and was put back on latuda. 

I have way more manic episodes than depressive episodes. My last depressive episode was several years ago and she put me on seroquel. It helped, but between it and depakote, I gained close to 100 pounds. I’ve just started losing on weight watchers and am not interested in gaining more. So zyprexa is also out. Also, that was more of what I’d call typical depression. I was sad and crying all the time. 

I’ve read a bunch today, and several articles said antidepressants aren’t effective in bp depression. The two most effective things I found were zyprexa with Prozac or seroquel (might have that backwards). I read about trying thyroid meds or mirapex. But she’s pretty much an asshole and never gives me the meds I suggest. But I’m bringing printouts this time. Also looking for a new psychiatrist. 

I have taken zonegran, topomax, lamictal, and depakote for mood stabilizers. I’m forgetting one. I’ve taken Prozac, pristiq, celexa, lexapro, and cymbalta. Remeron, ambien, and belsomra for sleep. Adderall xr, concerta, and vyvanse. Seroquel, abilify, latuda, and geodon. Klonopin, Xanax, Valium and buspar. 

Geez, I wrote a lot. Does anyone have any suggestions? 

Share this post


Link to post
Share on other sites
15 minutes ago, iLove said:

I posted on the depression board to see if anyone thought what’s going on with me is depression and got a resounding yes. Now, I’m looking for meds I can suggest to my doctor. 

I’m bpI, ADD, and bpd. I’m currently taking lithium, adderall, trazadone, Effexor, Wellbutrin, and latuda, which she switched to abilify today. Unfortunately, I can’t take abilify because it affects my focus really bad. That’s why I asked to be taken off it and was put back on latuda. 

I have way more manic episodes than depressive episodes. My last depressive episode was several years ago and she put me on seroquel. It helped, but between it and depakote, I gained close to 100 pounds. I’ve just started losing on weight watchers and am not interested in gaining more. So zyprexa is also out. Also, that was more of what I’d call typical depression. I was sad and crying all the time. 

I’ve read a bunch today, and several articles said antidepressants aren’t effective in bp depression. The two most effective things I found were zyprexa with Prozac or seroquel (might have that backwards). I read about trying thyroid meds or mirapex. But she’s pretty much an asshole and never gives me the meds I suggest. But I’m bringing printouts this time. Also looking for a new psychiatrist. 

I have taken zonegran, topomax, lamictal, and depakote for mood stabilizers. I’m forgetting one. I’ve taken Prozac, pristiq, celexa, lexapro, and cymbalta. Remeron, ambien, and belsomra for sleep. Adderall xr, concerta, and vyvanse. Seroquel, abilify, latuda, and geodon. Klonopin, Xanax, Valium and buspar. 

Geez, I wrote a lot. Does anyone have any suggestions? 

Rexulti comes to Mind first if abilify was somewhat helpful 

Share this post


Link to post
Share on other sites
27 minutes ago, dancesintherain said:

what symptoms are you trying to target?

and what side effects (beyond weight) are you concerned about?

I have no motivation to do anything, don’t brush my teeth or bathe every day, wear dirty clothes, sit on the couch hungry or needing to go to the restroom miserable for an hour because I don’t want to get up. Skipped two classes today when I had a test and a paper due. I just can’t do anything or enjoy anything. 

Eta I rarely get side effects or they wear off quickly. The weight gain from those two drugs is the only problem. Oh and the focus problem with abilify. 

24 minutes ago, Iceberg said:

Rexulti comes to Mind first if abilify was somewhat helpful 

I asked my doctor to switch my latuda to rexulti last time I saw her. Instead she added Effexor which has done nothing. 

Edited by iLove

Share this post


Link to post
Share on other sites
22 minutes ago, Iceberg said:

All those antidepressants seem unorthodox in BP 1

Most of those I took for mdd before I was bipolar. I haven’t taken many antidepressants since until now. I don’t think my doctor knows what she’s doing. 

Share this post


Link to post
Share on other sites

Yeah it seems unusual to me too that your doctor has you on 3 antidepressants when you are BP1. I think you need a new doctor or at least a second professional opinion on your meds. Especially as it sounds like he or she doesn't listen to you about your meds. Easier said than done of course, sometimes it is a long wait to see a new doctor. Is it possible to see a psychiatric nurse practitioner in the meantime? I currently see one for my meds and her ideas pulled me out of a bad depression. I don't have BP1 though.

Sorry if I missed this if you were asked but have you had your thyroid checked lately? Hypothyroidism can cause depression, and lithium can cause hypothyroidism.

  • Like 1

Share this post


Link to post
Share on other sites
34 minutes ago, iLove said:

Most of those I took for mdd before I was bipolar. I haven’t taken many antidepressants since until now. I don’t think my doctor knows what she’s doing. 

2nd opinion ? 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...